Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 6, NWS Cleveland, OH

April 25, 2010Erie County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 25, 2010, 1:17 PM EDT for Erie County, Ohio. It was in force for 16 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2010, 1:17 PM EDT (17:17 UTC)
Expired
Apr 25, 2010, 1:33 PM EDT
In force
16 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Erie County, OH

The radar

The Cleveland radar (KCLE), 62 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 1:25 PM EDTTSTM WND DMGHuron, OHONE TREE AND A FEW LARGE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 11:54 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2010-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2010-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WUUS51 KCLE 251717
SVRCLE
OHC043-251745-
/O.NEW.KCLE.SV.W.0006.100425T1717Z-100425T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
117 PM EDT SUN APR 25 2010

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ERIE COUNTY IN NORTH CENTRAL OHIO

* UNTIL 145 PM EDT

* AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  HURON...OR 7 MILES SOUTHEAST OF SANDUSKY...AND WAS MOVING NORTH AT
  10 MPH.

* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN ERIE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4142 8258 4142 8256 4139 8251 4132 8255
      4138 8270 4149 8269 4149 8267
TIME...MOT...LOC 1718Z 197DEG 9KT 4141 8261

$$

KING
1 follow-up statement
857 
WWUS51 KCLE 251733
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
133 PM EDT SUN APR 25 2010

OHC043-251743-
/O.CAN.KCLE.SV.W.0006.000000T0000Z-100425T1745Z/
ERIE OH-
133 PM EDT SUN APR 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ERIE COUNTY IN NORTH
CENTRAL OHIO IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN OHIO.

LAT...LON 4142 8258 4142 8256 4139 8251 4132 8255
      4138 8270 4149 8269 4149 8267
TIME...MOT...LOC 1733Z 197DEG 9KT 4145 8260

$$

WILLARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:02 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 25, 11:02 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1102 AM EDT SUN APR 25 2010

.SYNOPSIS...
LOW PRESSURE OVER WESTERN ILLINOIS WILL MOVE TO NORTHWEST OHIO
THIS EVENING AND THEN ACROSS THE LOCAL AREA OVERNIGHT AND MONDAY MORNING.
A FRONT STRETCHING EAST FROM THE LOW WILL BECOME STATIONARY JUST
SOUTH OF LAKE ERIE TODAY. THE LOW WILL EVENTUALLY SHIFT TO THE
EAST COAST LATE MONDAY INTO MONDAY NIGHT. A TROUGH EXTENDING WEST
FROM THE LOW WILL LINGER OVER THE UPPER OHIO VALLEY INTO EARLY
TUESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION DURING THE
MIDDLE PART OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FRONTAL BOUNDARY ACROSS NRN OH AND LAKE ERIE SHORE THIS MORNING
WITH LARGE TEMP CONTRASTS. WATER VAPOR SHOWING DRY SLOT HAS MADE
ITS WAY OVER THE AREA ALLOWING FOR SOME CLEARING THIS MORNING BUT
IS BEGINNING TO FILL BACK IN QUICKLY AS WELL AS UPPER LOW STARTING
TO PUSH EASTWARD. FOR LATE THE MORNING/AFTN INCREASED POPS ACROSS
FAR WESTERN COUNTIES FROM TOL-FDY WITH SHOWERS DEVELOPING AND EVEN
SOME THUNDER BETWEEN 13 AND 16Z. WITH CATEGORICAL POPS ALREADY
GOING FOR ALL AREAS INTO THE AFTERNOON ZFP WORDING SHOWING SHOWERS
AND A CHANCE OF THUNDERSTORMS FOR ENTIRE AREA. WHILE NOT MUCH
GOING ON NOW...CONTINUING TO EXPECT SHOWERS AND THUNDERSTORMS TO
DEVELOP GOING INTO THE AFTERNOON FOR MUCH OF THE AREA. LATEST
BUFKIT SOUNDINGS SHOWING CAPE AND LI/S EVEN SLIGHTLY BETTER THAN
00Z NAM RUN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
NOT TOO MANY CHANGES TO THE FORECAST. MODELS IN FAIRLY GOOD
AGREEMENT THROUGH MIDDAY MONDAY OR SO THEN START DIVERGE. GFS
TAKES THE SURFACE LOW TO THE EAST COAST QUICKER THAN THE OTHER
GUIDANCE. WILL FOLLOW THE SLOWER NAM WHICH MEANS WE WILL NEED TO
START MONDAY NIGHT OUT WITH LIKELY POPS MOST AREAS. NEAR 100
PERCENT POPS NEEDED UNTIL THEN. HAVE ADDED SOME MODERATE RAIN TO
THE FORECAST FOR THIS EVENING AS THE LOW PASSES. SOME LOCATIONS
COULD GET AN INCH OF RAIN FROM THIS MORNING THROUGH MONDAY
MORNING. TEMPS SHOULD BE MILD TONIGHT BUT WON'T DO MUCH ON MONDAY
WITH THE SHOWERS OVER THE AREA. WILL TRY TO DRY THINGS OUT QUICKLY
TUESDAY WITH CLEARING PROGRESSING FROM NW TO SE DURING THE DAY.
TEMPS TUESDAY MORNING COULD DIP INTO THE UPPER 30S SOME LOCATIONS.
TUESDAY WILL SEE COOL TEMPS AND RIGHT NOW IT APPEARS THAT FROST
COULD BE A POSSIBILITY ON WEDNESDAY MORNING. A SURFACE RIDGE WILL
SLIDE EAST ACROSS THE AREA ON WEDNESDAY NIGHT WHICH SHOULD KEEP
TEMPS A LITTLE WARMER THAN WEDNESDAY MORNING.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
THE MODELS AGREE ON THURSDAY WITH HIGH PRESSURE OVER THE AREA FIRST
THING IN THE MORNING AND THEN THE RIDGE MOVES EAST.

THE GFS MOVES A COLD FRONT THROUGH FRIDAY WHILE THE 00Z ECMWF IS DRY
WITH A SOUTHERLY FLOW. WILL CONTINUE THE CURRENT FORECAST WITH A
CHANCE FOR FRIDAY THROUGH SATURDAY. THE ECMWF ON SATURDAY MOVES THE
FRONT THROUGH...WHILE GFS TRIES TO DRY THINGS OUT FROM THE
NORTHWEST. AT THIS TIME CONTINUED THE 30 POP UNTIL THE MODELS BECOME
MORE CONSISTENT. AT THIS TIME LEANING MORE TOWARD THE ECMWF...THE
GFS MIGHT BE TOO QUICK IN MOVING THE FRONT IN.

WENT CLOSE TO THE GRIDDED MOS FOR THE TEMPERATURES.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
WARM FRONT LOCATED ACROSS EXTREME NORTHERN OHIO AND NW PA WILL
MOVE A LITTLE MORE NORTH AND THEN STALL AS LOW MOVES ACROSS
CENTRAL OHIO TONIGHT. MAINLY MVFR AND IFR CONDITIONS WITH AREAS OF
STRATUS DEVELOPING OVER NORTHWEST OHIO. PLENTY OF DRY AIR ALOFT SO
THE CLOUDS WILL BREAK UP SOME OVER THE EASTERN PORTION OF THE
FORECAST AREA. THE NEXT QUESTION IS HOW QUICKLY WILL THE SHOWERS AND
THUNDERSTORMS DEVELOP. WITH SOME SUNSHINE WILL GO WITH BETWEEN 17Z
AND 19Z ESPECIALLY FROM CLE AND MFD EAST...SOME COULD EVEN BE
SEVERE. AS THE LOW MOVES TOWARD THE AREA TONIGHT AND THE FLOW
BECOMES EASTERLY FOR THE NORTHERN TAF SITES...IFR CEILINGS WILL
RETURN. TIMING IS STILL IN QUESTION. THE SREF IS A LITTLE SLOW
WITH IT.

.OUTLOOK...NON-VFR MONDAY THROUGH TUESDAY MORNING.

&&

.MARINE...
WILL CONTINUE THE SMALL CRAFT ADVISORY ON THE WEST END OF THE LAKE
UNTIL 10 AM THIS MORNING AND THEN ANOTHER SMALL CRAFT ADVISORY MAY
BE NEEDED FOR THE WHOLE NEARSHORE THIS EVENING THROUGH TUESDAY. USED
THE NAM MODEL FOR THE NEXT FEW DAYS AND WITH THE LOW MOVING SOUTH OF
THE LAKE AND A EAST OR NORTHEAST FLOW WILL REDEVELOP BY THIS
EVENING. SOME CONCERN THAT IT COULD NOT BECOME REAL SOUTHEAST TODAY.
THIS WILL HAVE TO BE MONITORED. BY LATE MONDAY AND INTO TUESDAY THE
FLOW IS MORE NORTHERLY AND THE SMALL CRAFT ADVISORY WILL BECOME MORE
MARGINAL. HIGH PRESSURE BUILDS IN FOR WEDNESDAY NIGHT AND THURSDAY
AND THEN THE HIGH MOVES EAST. SOUTHERLY FLOW FOR FRIDAY. NOT
EXPECTING TO MEET SMALL CRAFT ADVISORY CRITERIA FROM WEDNESDAY
THROUGH FRIDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...ABE
SHORT TERM...KUBINA
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...KIELTYKA
Hazardous weather outlook, Apr 25, 12:14 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1214 PM EDT SUN APR 25 2010

LEZ142>147-OHZ003-006>013-017>023-027>033-036>038-047-261615-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-LUCAS-
WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK-
SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
1214 PM EDT SUN APR 25 2010

...SEVERE THUNDERSTORM WATCH 103 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ061-148-149-162>169-OHZ014-089-PAZ001>003-261615-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1214 PM EDT SUN APR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS WITH A CHANCE OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON.
HOWEVER...ANY THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 12:20 PM EDTSevere Thunderstorm WarningCLECrawford, Huron, Seneca23 min
Apr 25, 12:28 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky27 min
Apr 25, 12:39 PM EDTSevere Thunderstorm WarningCLEKnox21 min
Apr 25, 2:13 PM EDTSevere Thunderstorm WarningCLELorain47 min
Apr 25, 2:33 PM EDTSpecial Marine WarningCLE117 min
Apr 25, 2:38 PM EDTSevere Thunderstorm WarningCLECuyahoga52 min
Apr 25, 4:04 PM EDTSmall Craft AdvisoryCLE54 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.